Ask an expert
Question

15 Jul 2010

&quot Weening&quot  of anti-depros - Shocks in head
Good morning Dr. Shrink,

Please could you give me your expert advise?

I am currently " weening"  of my anti-depros (taking 1/2 a day). I get this electricity feeling (that I call shocks) in my head. I know that it is a withdrawal sympton... I am just wondering for how long this willl last.

I''ve been taking 1/2 a pill for the last month now and wanna start cutting down to 1/4 a pill soon, but I am worried about the " electricity feeling"   -(

Thank you for you assistance and your very prompt responses every time we have questions (and issues  -) ).

Bee-Bee

Answer 344 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Firstly, it is the absolute professional duty of your prescribing doctor to have explained all of this very clearly to you, and to be available by phone for any queries following on from the presumably planned withdrawal.
Now, as you don't mention which AD you are taking, in what dose and for how long, I really can't guess how long the withdrawal symptoms might last. If you've been cutting down to 1/2 dose per day for a month, I wonder whether these odd had feelings ( which others do indeed complain of )m have been present most of this month, or only recently. I would expect, with most ADs, for such an effect to have worn off within a month. I wish I could be more helpful, but so much depends on details, some of which only upour prescribing doc might know. Call him/her and ask for specific advice on this point ; and I hope these troubles are soon over
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9260 votes
No
66% - 17836 votes
Vote